Oklahoma, 2012Damaging Winds in Oklahoma, July 14, 2012
July 14, 2012 · NWS TSA · 2 events in 1 county or zone
Thunderstorms developed during the early afternoon over parts of southeastern Oklahoma. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early afternoon over parts of southeastern Oklahoma. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 14, 10:58 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 14, 10:58 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT SAT JUL 14 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TSRA IN THE FIRST 6 TO 8 HOURS OF THE VALID TAF PERIOD IS THE MAIN
CONCERN. FAIRLY SOLID LINE OF TSRA EXTENDS E TO W ACROSS NW AR
BETWEEN FYV AND FSM. SWRD MOVEMENT PLACES FSM IN THE BEST SPOT TO
SEE TSRA ON STATION...WITH SOME LIKELY IN THE VICINITY THIS AFTN
AT FYV/XNA AND ALSO PROBABLY MLC. LINE OF STORMS SHOWING SIGNS OF
DEVELOPING WWRD...GIVING MLC A CHANCE TO SEE TSRA ON STATION AS
WELL...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE THAT IN A TEMPO
LIKE WILL BE INCLUDED AT FSM. IFR CONDITIONS WILL BE LIKELY ALONG
WITH GUSTY WINDS WITH ANY TSRA. VFR CONDITIONS AND LIGHT WINDS
SHOULD PREVAIL ALL TERMINALS OVERALL...ALTHOUGH RESIDUAL MOISTURE
FROM RAINS YDAY COULD BRING REDUCED VSBYS AT RVS TOWARD TOMORROW
MORNING.
&&
.PREV DISCUSSION... /ISSUED 1026 AM CDT SAT JUL 14 2012/
..UPDATE...
DISCUSSION...
JUST A FEW RELATIVELY MINOR TWEAKS TO THE EARLIER UPDATE. AREA OF
SOLID CONVECTION IS DROPPING SOUTHWARD THROUGH NORTH CENTRAL
ARKANSAS...THE WESTERN EDGE OF WHICH IS GRAZING PARTS OF CARROLL
COUNTY AND PROBABLY EVENTUALLY PARTS OF MADISON COUNTY. INDIVIDUAL
CELLS ALSO STARTING TO DEVELOP FURTHER SOUTH TOWARD FRANKLIN
COUNTY. INCREASED POPS IN THIS FAR EASTERN PART OF THE FORECAST
AREA AS A RESULT. TEMPERATURES ACTUALLY A COUPLE OF DEGREES WARMER
ON THE 15Z OBS IN NORTHWEST ARKANSAS THAN IN PARTS OF NORTHEAST
OKLAHOMA DUE TO YESTERDAYS RAINFALL IN OKLAHOMA. RAISED HIGHS A
COUPLE OF DEGREES ALONG THE 540 CORRIDOR...WITH INCREASING
CLOUDINESS LIKELY PRECLUDING ANYMORE WARMUP THAN THAT.
PREV DISCUSSION... /ISSUED 745 AM CDT SAT JUL 14 2012/
.UPDATE...
DISCUSSION...
QUICK UPDATE THIS MORNING TO INTRODUCE SOME SMALL POPS IN THE FAR
EASTERN PART OF THE FORECAST AREA PRIOR TO 18Z...AND ALSO TO
DECREASE HIGH TEMPERATURES SOME IN THE AREAS THAT SAW THE GOOD
RAINS YESTERDAY.
A FEW ECHOES ARE BEGINNING TO SHOW UP ON RADAR TO THE EAST OF
INTERSTATE 540 IN NORTHWEST ARKANSAS...AN EXTENSION OF THE MORE
VIGOROUS CONVECTION NEAR SPRINGFIELD. THIS ACTIVITY SHOULD REMAIN
SPOTTY AT BEST...BEFORE BIGGER CHANCES FOR RAIN ARRIVE DURING THE
AFTERNOON HOURS AS PREVIOUSLY FORECAST.
INCREASED HUMIDITY IS LIKELY TODAY ACROSS MAINLY PORTIONS OF
NORTHEAST OKLAHOMA DUE TO YESTERDAYS RAIN. DEW POINTS WERE RAISED
A FEW DEGREES AT SELECT LOCATIONS /SUCH AS TULSA AND BARTLESVILLE/
DUE TO INCREASED SURFACE MOISTURE...AND HIGH TEMPERATURES WERE
DECREASED A FEW DEGREES DUE TO THE SAME REASON. FORECAST HEAT
INDEX VALUES ARE GENERALLY UNCHANGED DUE TO THE TRADE OFF BETWEEN
THE DECREASED AMBIENT TEMPERATURE AND THE INCREASED HUMIDITY.
PREV DISCUSSION... /ISSUED 603 AM CDT SAT JUL 14 2012/
DISCUSSION...
THE 12Z TAF DISCUSSION CAN BE FOUND BELOW.
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MORNING FOG IS OCCURRING AT NE OK SITES DUE TO YESTERDAYS RAINS.
VSBYS WILL PERSIST IN THE MVFR RANGE...BRIEFLY DIPPING DOWN INTO
THE IFR RANGE THROUGH 14Z OR SO. VFR WILL PREVAIL OTHERWISE WITH
THE CHANCE OF AN ISOLD TS OVER IN NW AR OR SE OK THIS AFTERNOON.
CHANCES ARE NOT HIGH ENOUGH TO WARRANT ANYTHING OTHER THAN A VCTS
MENTION FOR NOW.
LACY
PREV DISCUSSION... /ISSUED 303 AM CDT SAT JUL 14 2012/
DISCUSSION...
UPPER HIGH PRESSURE WILL REMAIN STRONG TO OUR WEST AND EAST... WITH
AN AREA OF WEAKNESS IN BETWEEN OVER THE NEXT FEW DAYS. THIS WILL
HOLD TEMPERATURES DOWN SLIGHTLY... AND SHOULD ALSO ALLOW FOR
CONTINUATION OF DIURNAL CONVECTIVE ACTIVITY ACROSS MAINLY THE
EASTERN HALF OF THE FORECAST AREA. WILL HAVE POPS IN THE FORECAST
FOR THE AFTERNOON AND EVENING HOURS THROUGH MONDAY.
HIGH PRESSURE IS EXPECTED TO STRENGTHEN BY TUESDAY... WHICH SHOULD
END THE DIURNAL SHOWER ACTIVITY... WHILE INCREASING TEMPERATURES
ACROSS THE REGION FOR THE REMAINDER OF THE UPCOMING WEEK. AFTERNOON
HEAT INDEX VALUES MAY PUSH TO OVER 105 DEGREES BY LATE IN THE WEEK.
OVERNIGHT LOWS STILL LOOK TO REMAIN SLIGHTLY BELOW ADVISORY
CRITERIA... ALTHOUGH SOME AREAS MAY BE CLOSE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...22
LONG TERM....07
AVIATION...22
Hazardous weather outlook, Jul 14, 11:46 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT SAT JUL 14 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1246 PM CDT SAT JUL 14 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST AND EAST CENTRAL OKLAHOMA...NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH EARLY EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON
ACROSS PORTIONS OF NORTHWEST ARKANSAS. ADDITIONAL DEVELOPMENT IS
EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING ACROSS
EAST CENTRAL AND SOUTHEAST OKLAHOMA. LOCALLY HEAVY RAIN AND ISOLATED
DAMAGING DOWNBURST WINDS ARE POSSIBLE WITH THE STRONGEST STORMS.
HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON
OVER NORTHEAST OKLAHOMA. A MID LEVEL RIDGE OVER MUCH OF THE PLAINS
WILL MAINTAIN MOSTLY SUNNY SKIES AND HOT CONDITIONS OVER MUCH OF
OKLAHOMA.
A LIMITED FIRE DANGER WILL PERSIST OVER MUCH OF NORTHEAST OKLAHOMA
DUE TO THE RECENT DROUGHT CONDITIONS...WITH OVERALL FIRE SPREAD
POTENTIAL REDUCED DUE TO LIGHT WINDS. HOWEVER...OUTFLOW FROM
THUNDERSTORMS COULD CREATE GUSTY...RAPIDLY SHIFTING
WINDS...RESULTING IN PROBLEMS FOR ANY ONGOING FIRE FIGHTING EFFORTS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY THROUGH FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
STORMS ARE EXPECTED IN THE SAME GENERAL AREA ON SUNDAY AND MONDAY
AFTERNOON...MAINLY OVER THE HIGH TERRAIN OF SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. ISOLATED DAMAGING DOWNBURST WIND REPORTS
REMAIN POSSIBLE.
THE FIRE DANGER WILL GRADUALLY INCREASE INTO THE ELEVATED CATEGORY
NEXT WEEK. A MID AND UPPER LEVEL RIDGE IS FORECAST TO REBUILD OVER
THE CENTRAL AND SOUTHERN PLAINS LATER IN THE WEEK...AND THIS WILL
BRING SEVERAL DAYS OF HOT AND DRY WEATHER WHICH WILL ONLY
EXACERBATE THE FIRE WEATHER SITUATION. HEAT INDICES WILL GRADUALLY
CLIMB AS WELL...REACHING OR EXCEEDING 105 DEGREES BY WEDNESDAY OR
THURSDAY OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 14, 12:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 PM CDT SAT JUL 14 2012
ARZ010-019-141900-
CRAWFORD AR-WASHINGTON AR-
129 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD AND WESTERN WASHINGTON
AT 129 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF FAYETTEVILLE TO 2 MILES SOUTHWEST
OF LOCKE...AND ALSO FROM NEAR HOGEYE TO NATURAL DAM...MOVING WEST AT
10 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3569 9418 3544 9439 3545 9441 3542 9443
3610 9454 3609 9413 3566 9405
TIME...MOT...LOC 1829Z 099DEG 9KT 3605 9420 3566 9411Special weather statement, Jul 14, 12:56 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 PM CDT SAT JUL 14 2012
ARZ010-019-OKZ069-072-141930-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
156 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 156 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF CLYDE TO 3 MILES NORTHWEST OF
DORA...MOVING SOUTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...STILWELL...GANS...MULDROW...
ROLAND...SHORT...UNIONTOWN...ODELL...HOGEYE...STRICKLER...MORROW...
CLYDE...CEDARVILLE...NATURAL DAM...FIGURE FIVE...DORA...LEE CREEK AND
ADAIR STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3549 9429 3534 9470 3586 9462 3594 9424
TIME...MOT...LOC 1856Z 038DEG 16KT 3585 9438 3547 9448Local storm report, Jul 14, 1:02 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG DORA 35.45N 94.44W
07/14/2012 CRAWFORD AR LAW ENFORCEMENT
HIGHWAY SIGN BLOWN DOWN ONTO HIGHWAY 40 NEAR THE OKLAHOMA
AND ARKANSAS STATE LINE.
&&
AEJLocal storm report, Jul 14, 1:04 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG GREENWOOD 35.22N 94.26W
07/14/2012 SEBASTIAN AR EMERGENCY MNGR
POWER OUT CAUSED BY OUTFLOW WINDS
&&
JBMSpecial weather statement, Jul 14, 1:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SAT JUL 14 2012
OKZ072-074-076-141945-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
207 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
CENTRAL SEQUOYAH
AT 207 PM CDT...STRONG THUNDERSTORMS AND ASSOCIATED OUTFLOW WINDS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF BRUSHY
TO 7 MILES EAST OF SPIRO TO 24 MILES EAST OF POTEAU...MOVING
SOUTHWEST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...KEOTA...SALLISAW...GANS...VIAN...BRUSHY...BOX...POTEAU...
HOWE...WISTER...MILTON...PANAMA...BOKOSHE...SPIRO...LAKE TENKILLER
STATE PARK...BRUSHY LAKE STATE PARK AND HEAVENER RUNESTONE STATE
PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3490 9462 3501 9493 3564 9505 3563 9466
3521 9459 3491 9444
TIME...MOT...LOC 1907Z 053DEG 26KT 3558 9467 3524 9452
3509 9423Special weather statement, Jul 14, 1:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT SAT JUL 14 2012
OKZ049-073-075-141945-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
216 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
YANUSH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...YANUSH...CLAYTON...TUSKAHOMA AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3454 9525 3465 9560 3485 9535 3479 9519
TIME...MOT...LOC 1917Z 015DEG 9KT 3474 9534Thunderstorm Wind, Le Flore
- When
- July 14, 1:30 PM CST
- Where
- Le Flore County, 0.24 mi SW of Panama
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.167, -94.672
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Le Flore
- When
- July 14, 1:57 PM CST
- Where
- Le Flore County, Howe
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.950, -94.630
Strong thunderstorm wind blew down a large tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 14, 20121 death · 2 events
- Flash Flooding and Hail in Utah, July 14 to 16, 2012$533,000 · 1 in hail · 15 events
- Lightning Strikes in Tennessee, July 14, 2012$350,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 14, 2012$202,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, July 14, 2012$145,000 · 65 kt wind · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 14, 2012$25,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 14, 2012$23,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Alabama, July 14, 2012$15,000 · 52 kt wind · 8 events
- Damaging Winds in Arkansas, July 14, 2012$17,000 · 56 kt wind · 4 events
- Tornado in Virginia, July 14, 2012$15,000 · EF0 · 1 event
- Flash Flooding in Virginia, July 14, 20126 events
- Hail and Heavy Rain in Oregon, July 14, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400188, 400189.